MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 47/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 47/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75018955
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that liner disassociated from head when the lip of the cup interposed itself between the liner and head.Both devices were reassembled with no success.Surgeon decided to use entire new implants since no backup was available.Delay no greater than 30 minutes was reported.
 
Additional Manufacturer Narrative
It was reported that a polarcup liner disassociated from head when the lip of the cup interposed itself between the liner and head.Both devices were reassembled with no success.The device intended for use in treatment was not returned for investigation.An appropriate investigation could therefore not be conducted and the reported failure mode could not independently be confirmed.A review of the batch record revealed no deviation from the standard manufacturing process that could explain the reported disassociation of the femoral head from the polarcup liner.A review of the complaint history revealed no other complaint for the batch in scope nor similar issues for the device in question.There is no indication that the device failed to match specification at the time of manufacturing.Based on available information the root cause for the reported issue cannot be identified and stays undetermined.The need for corrective action is not indicated.Smith + nephew will continue to monitor the devices for similar issues.The complaint will be reopened should the devices in scope be returned or additional information be received.

Brand Name
POLARCUP XLPE INSERT 47/28 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9568380
Report Number9613369-2020-00008
Device Sequence Number18939643
Product Code LPH
UDI-Device Identifier07611996111453
UDI-Public07611996111453
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Model Number75018955
Device Catalogue Number75018955
Device Lot NumberB1817827
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1